Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 29, 2017, 10:21 PM CDT for Bee County, Goliad County, Texas. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2017, 10:21 PM CDT (03:21 UTC)
- Expired
- Apr 29, 2017, 11:05 PM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Bee County, TX, Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 10:22 PM CDT | HAIL 1 | Pawnee, TX | SOCIAL MEDIA REPORT OF QUARTER SIZE HAIL IN PAWNEE. |
| Apr 29, 10:42 PM CDT | HAIL 1.25 | 2 Wnw Normanna, TX | MPING REPORT FROM NORMANNA OF HALF-DOLLAR SIZED HAIL. |
| Apr 29, 10:45 PM CDT | HAIL 1.25 | Pettus, TX | VIDEO SUBMITTED OF PREDOMINANTLY QUARTER SIZE HAIL FALLING WITH A FEW LARGER HAIL STONES AT TIMES |
| Apr 29, 10:46 PM CDT | HAIL 1.75 | Tuleta, TX | GOLFBALL SIZE HAIL REPORTED IN TULETA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4355 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
770
WUUS54 KCRP 300321
SVRCRP
TXC025-175-300415-
/O.NEW.KCRP.SV.W.0028.170430T0321Z-170430T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
1021 PM CDT SAT APR 29 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
West central Goliad County in south central Texas...
Northwestern Bee County in south central Texas...
* Until 1115 PM CDT
* At 1020 PM CDT, a severe thunderstorm was located over Pawnee, or
14 miles northeast of Three Rivers, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Mineral, Normanna, Pettus, Pawnee, Tulsita and Tuleta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2848 9763 2847 9797 2866 9809 2872 9792
2867 9782 2868 9779 2867 9778 2875 9767
TIME...MOT...LOC 0320Z 265DEG 28KT 2863 9802
HAIL...1.75IN
WIND...60MPH
$$
Wagner2 follow-up statements
537
WWUS54 KCRP 300347
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1047 PM CDT SAT APR 29 2017
TXC025-175-300415-
/O.CON.KCRP.SV.W.0028.000000T0000Z-170430T0415Z/
Goliad TX-Bee TX-
1047 PM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WEST CENTRAL GOLIAD AND NORTH CENTRAL BEE COUNTIES...
At 1046 PM CDT, a severe thunderstorm was located over Tulsita, or 12
miles south of Kenedy, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Normanna, Pettus, Tulsita and Tuleta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2847 9787 2869 9785 2867 9782 2868 9779
2867 9778 2875 9767 2848 9763
TIME...MOT...LOC 0346Z 265DEG 28KT 2865 9778
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Heavener300
WWUS54 KCRP 300405
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1105 PM CDT SAT APR 29 2017
TXC025-175-300414-
/O.CAN.KCRP.SV.W.0028.000000T0000Z-170430T0415Z/
Goliad TX-Bee TX-
1105 PM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GOLIAD AND NORTH
CENTRAL BEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 2847 9787 2869 9785 2867 9782 2868 9779
2867 9778 2875 9767 2848 9763
TIME...MOT...LOC 0403Z 265DEG 28KT 2866 9761
$$
WagnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:51 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 29, 9:51 PM CDT, 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
951 PM CDT Sat Apr 29 2017
.DISCUSSION...
Several hazards ongoing at this time due to cold front, and
possibility of strong to perhaps severe convection exists as well.
As of now, cold front is progressing through the western parts of
the Brush Country. A surge of strong winds is occurring behind
this front. Northerly winds sustained around 30 mph with higher
gusts have been reported. As a result, a wind advisory was issued
for the western four counties, and may need to be expanded here in
a few hours.
Convection has been held at bay most of the evening due to the
cap. However, within the last hour or so, storms have developed
along the front across the far northern fringes of the area and
southwest over Zapata county. Storms may continue to fire along
the front, with the best chances across the northern and northeast
parts of the area. These locations will have a risk of severe
storms with the main threats being large hail and damaging winds.
Will continue to monitor and see how trends evolve further to the
southwest and far south convection develops along line of storms
northwest of CRP.
Marine headlines look to be in good shape with SCAs prior to and
behind the front. Will keep the high risk of rip currents in
effect until midnight for now.
Additional updates will likely be needed over the next several
hours.
&&
.PREVIOUS DISCUSSION... /Issued 717 PM CDT Sat Apr 29 2017/
DISCUSSION...
Updated for 00z aviation.
AVIATION...
Gusty winds will continue ahead of the front at ALI/CRP/VCT. The
front will move through the region later this evening with
northerly winds increasing behind the front. There may be a quick
surge after the front where winds gust between 30 and 35 knots.
Chances for showers and storms will be most likely at VCT, where
latest hi-res guidance continues to indicate line of convection
will move through around 06z. Confidence is too low to mention at
CRP, but will monitor trends. A few hours of MVFR ceilings may
occur prior to the front, but expect VFR conditions shortly after
fropa. Clearing skies will continue to clear on Sunday, with
northerly winds around 15 knots, gusting between 20 and 25 knots
at times. Winds will subside towards the tail end of the
forecast.
PREVIOUS DISCUSSION... /Issued 406 PM CDT Sat Apr 29 2017/
SHORT TERM (Tonight through Sunday night)...
Strong upper disturbance entering TX from the west/northwest with
dynamic tropopause descending to near 500mb near ELP (GFS
deterministic/SPoRT Airmass RGB.) This upper system is predicted
to lift across NRN TX/SRN Plains during the period, with the
corresponding cold front moving across the CWA overnight then
offshore after 06z Sunday (GFS/NAM deterministic.) NAM
deterministic predict 4000-5000 J/KG CAPEs over the ERN CWA in
advance of the front, yet CIN values are predicted to increase
early tonight. Any surface-based convection will likely occur
only along the front which is expected to move across the CWA
generally 03-08z Sunday (generally consistent with deterministic
NSSL WRF/Texas Tech WRF/NAM simulated reflectively.) Any
convection that develop will likely become strong. After FROPA,
breezy conditions are expected over the CWA overnight with maximum
SREF probabilities of 25kt sfc wind around 20 percent and NAM
deterministic predict 20-30kt 925mb wind along with 0-1km lapse
rates near to less than dry adiabatic. Not confident enough to
issue a Wind Advisory for tonight for the period after FROPA. Much
drier atmospheric conditions expected Sunday/Sunday night. Cooler
Sunday night with lows in the 50s over much of the CWA.
MARINE/COASTAL...SCA conditions will persist overnight. Onshore
flow will subside 03-06z Sunday in advance of the front, yet seas
will remain high over the Coastal Waters. Strong offshore flow
expeced after FROPA early Sunday. Rip current risk upgraded to
High until 05z Sunday given current/expected swell height/period
magnitudes and strong onshore flow. Water level below CFW at Bob
Hall pier and expected to rise overnight yet not confident that
level will reach the critical threshold before strong offshore
flow develops. Thus, will not issue a CFW.
LONG TERM (Monday through Saturday)...
A weak to moderate southerly flow on Monday will result in mush
warmer temperatures (back into the 90s for a lot of the area), but
dewpoints will remain low. By Monday evening, high pressure building
east and low pressure deepening to the northwest will shift winds to
a more onshore direction resulting in a quick increase in dewpoints
overnight. Temperatures continue to climb Tuesday and Wednesday as
mid levels warm on southerly flow.
Our next cold front is in the forecast mid-week. Some timing
differences do exist between models at this time, but a general
Wednesday night time frame is expected. Potential for strong
thunderstorms (mainly NE) will be dependent on the strength of the
cap and timing of front. Current GFS run has a relatively strong cap
around 850-800 mb up through about 00z, then some mid level cooling
erodes the cap right around surface frontal passage time. Will
likely be plenty of CAPS to work with, so will have to keep an eye
on this.
Latter half of the week will see cooler/drier conditions once again.
Highs back into the lower 80s for Thursday with lows in the 50s.
Slightly warmer by Friday, but just around seasonal normals.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 65 82 57 85 67 / 30 10 0 0 10
Victoria 61 78 53 84 63 / 60 10 0 0 0
Laredo 62 83 57 92 66 / 10 10 0 0 0
Alice 64 84 54 89 64 / 20 10 0 0 10
Rockport 65 78 61 82 71 / 50 10 0 0 0
Cotulla 59 82 53 92 63 / 20 10 0 0 0
Kingsville 65 84 57 88 65 / 20 10 0 0 10
Navy Corpus 66 78 63 81 72 / 30 10 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CDT tonight For the
following zones: Aransas...Calhoun...Kleberg...Nueces.
GM...Small Craft Advisory until midnight CDT tonight For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
TB/78...SHORT TERMHazardous weather outlook, Apr 29, 5:44 AM CDT, 16 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 544 AM CDT Sat Apr 29 2017 TXZ242-243-245-247-301045- Kleberg-Nueces-Aransas-Calhoun- 544 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Coastal flood advisory in effect through 11AM for minor tidal overflow along Gulf facing beaches. Heat index values may exceed 105 to 109 degrees, possibly isolated 110+ degrees this afternoon along the Southern Coastal Bend. Strong to possibly severe thunderstorms may develop late tonight across the Northern Coastal Bend. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. TXZ231-232-241-244-301045- Live Oak-Bee-Jim Wells-San Patricio- 544 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Heat index values may exceed 105 to 109 degrees this afternoon. Isolated to scattered strong thunderstorms may occur late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. TXZ229-230-233-234-239-240-246-301045- La Salle-McMullen-Goliad-Victoria-Webb-Duval-Refugio- 544 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated strong thunderstorms are possible this afternoon around the Victoria Crossroads area. Strong to possibly severe thunderstorms may develop late tonight across the Northern Coastal Bend. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. GMZ230-235-250-255-270-275-301045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 544 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small craft advisory is in effect. Isolated to scattered thunderstorms may occur late tonight and Sunday morning. Some storms may be strong. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small craft advisory in effect through Sunday morning. Brief Gale force gusts are possible late tonight behind a strong cold front. Scattered thunderstorms are possible Wednesday into Thursday. Small craft advisory conditions are expected by late Wednesday night into Thursday behind a second cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested.
In the hours before
Special weather statement, Apr 29, 9:29 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
929 PM CDT SAT APR 29 2017
TXZ230>232-300315-
Live Oak-McMullen-Bee-
929 PM CDT SAT APR 29 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN...
NORTHWESTERN LIVE OAK AND NORTHWESTERN BEE COUNTIES...
At 928 PM CDT, a strong thunderstorm was located over Crowther, or 7
miles northwest of Choke Canyon, moving east at 40 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Choke Canyon, Calliham, Nell, Crowther, Pawnee, Whitsett and
Esseville.
LAT...LON 2869 9801 2872 9792 2870 9789 2846 9838
2861 9849 2864 9843 2864 9834 2861 9833
2879 9810
TIME...MOT...LOC 0228Z 255DEG 35KT 2861 9837
TBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:29 PM CDT | Special Weather Statement | CRP | Live Oak | 46 min |
| Apr 29, 9:34 PM CDT | Wind Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 6 hr |
| Apr 29, 9:50 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 40 min |
| Apr 29, 10:43 PM CDT | Tornado Warning | CRP | Bee, Goliad | 17 min |
| Apr 29, 11:02 PM CDT | Special Weather Statement | CRP | Goliad | 28 min |
| Apr 29, 11:25 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Apr 29, 11:38 PM CDT | Special Weather Statement | CRP | Refugio | 22 min |
| Apr 29, 11:46 PM CDT | Special Marine Warning | CRP | 119 min | |
| Apr 29, 11:53 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 35 min |
| Apr 30, 1:26 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Apr 30, 3:50 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 20 hr |
| Apr 30, 3:50 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 20 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.